Alert archive / Louisiana / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 229, NWS Shreveport, LA

June 4, 2011De Soto Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Jun 4, 2011, 5:31 PM CDT for De Soto Parish, Louisiana. It was in force for 44 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 4, 2011, 5:31 PM CDT (22:31 UTC)
Expired
Jun 4, 2011, 6:15 PM CDT
In force
44 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

County De Soto Parish, LA

The radar

The Shreveport radar (KSHV), 45 km from the middle of the area, began a volume at 22:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 4, 5:54 PM CDTTSTM WND DMG3 Nnw Logansport, LA6 TREES WERE BLOWN DOWN NEAR THE INTERSECTION OF HIGHWAY 764 AND STATE LINE ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 10.5 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2011-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 447 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2011-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
447 J/kg
Mixed-layer CIN
-185 J/kg
Mixed-layer LCL
1594 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

727 
WUUS54 KSHV 042231
SVRSHV
LAC031-042315-
/O.NEW.KSHV.SV.W.0229.110604T2231Z-110604T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
531 PM CDT SAT JUN 4 2011

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL DE SOTO PARISH IN NORTHWEST LOUISIANA...

* UNTIL 615 PM CDT

* AT 531 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS  
  OF 60 MPH. THIS STORM WAS LOCATED BETWEEN STANLEY AND GRAND        
  CANE...OR 7 MILES WEST OF MANSFIELD...AND MOVING NORTH AT 20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GRAND
  CANE...LONGSTREET...REEDS STORE...GLOSTER...KEATCHIE AND KICKAPOO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE 
IMMEDIATELY FOR DAMAGING WINDS...AND DEADLY CLOUD TO GROUND 
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY 
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 3189 9392 3192 9396 3202 9404 3218 9404
      3220 9397 3220 9395 3222 9391 3227 9375
      3190 9369 3189 9390
TIME...MOT...LOC 2231Z 166DEG 19KT 3204 9383

$$

15
1 follow-up statement
587 
WWUS54 KSHV 042258
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
558 PM CDT SAT JUN 4 2011

LAC031-042315-
/O.CON.KSHV.SV.W.0229.000000T0000Z-110604T2315Z/
DE SOTO LA-
558 PM CDT SAT JUN 4 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR DE SOTO PARISH...

AT 558 PM CDT...USING DOPPLER RADAR...NATIONAL WEATHER SERVICE
METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED
JUST SOUTH WEST OF LONGSTREET...OR 16 MILES WEST OF 
MANSFIELD...MOVING NORTHWEST AT 20 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
KEATCHIE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE 
IMMEDIATELY FOR DAMAGING WINDS...AND DEADLY CLOUD TO GROUND 
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY 
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 3202 9404 3218 9404 3220 9397 3220 9395
      3222 9391 3219 9387 3196 9375 3192 9396
TIME...MOT...LOC 2257Z 123DEG 16KT 3206 9399

$$

15

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 3:17 PM CDT, 2 hours 14 minutes earlier.

Area forecast discussion, Jun 4, 3:17 PM CDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
317 PM CDT SAT JUN 4 2011

.DISCUSSION...
ISSUED A HEAT ADVISORY EARLIER TODAY FOR THIS AFTERNOON THROUGH
SUNDAY AFTERNOON FOR NORTH CENTRAL LOUISIANA. THE HEAT INDEX
READINGS IN MONROE AND NATCHTOCHES EASILY REACHED OVER 105 THIS
AFTERNOON...AND THEY ARE EXPECTED TO REACH THAT LEVEL AGAIN ON
SUNDAY. SINCE THE HIGH HEAT INDEX READINGS ARE GOING OVER A
TWO OR MORE DAY PERIOD...WE WENT AHEAD AND ISSUED THE HEAT ADVISORY.

CONVECTION IS DEVELOPING THIS AFTERNOON OVER NORTH CENTRAL
LOUISIANA AND THIS CONVECTION SHOULD CONTINUE TO DEVELOP AND
SPREAD WEST DURING THE EARLY EVENING BEFORE DISSIPATING LATE IN
THE EVENING. THE UPPER RIDGE MOVED A LITTLE NORTHEAST OF THE FOUR
STATE AREA TODAY...AND THIS WILL ALLOW SOME AFTERNOON AND EVENING
ISOLATED SHOWERS AND THUNDERSTORMS TO FORM. WILL NEED TO MONITOR
THESE STORMS FOR MICROBURST ACTIVITY SINCE IT IS VERY WARM IN THE
LOW LEVELS OF THE ATMOSPHERE.

DUE TO THE WEAKNESS IN THE UPPER RIDGE...WILL CONTINUE WITH THE
ISOLATED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS FOR THE
NEXT SEVERAL DAYS. EXPECT A LITTLE BETTER COVERAGE OF CONVECTION
NEXT WEDNESDAY AND THURSDAY DUE TO A SIGNIFICANT BREAK...OR
WEAKNESS...IN THE UPPER RIDGE PROGGED BY THE GFS MODEL. RAISED
POPS UP TO 30 PERCENT OVER NORTH LA AND EAST TX FOR WEDNESDAY AND
THURSDAY FOR THAT REASON.

THE HOT MAX TEMPERATURES SHOULD MODERATE SOMEWHAT NEXT WEEK WITH
THE WEAKER UPPER RIDGE...AND DUE TO THE ANTICIPATED CONVECTION...
ESPECIALLY BY THE MIDDLE OF NEXT WEEK. WE MIGHT FALL BACK INTO THE
LOWER 90S FOR HIGHS. THIS IS STILL ABOVE THE NORMAL HIGHS FOR THIS
TIME OF YEAR...WHICH ARE IN THE UPPER 80S TO NEAR 90.

&&

.AVIATION...
SFC WINDS STILL ALL OVER THE PLACE WITH SPEEDS 5-10 KTS AND A FEW
GUSTS AT KTYR. MORE LATE DAY TSTMS MAY DEVELOP...THIS TIME IN THE
HEART OF THE CWA. GOOD CU FIELD CROPPING UP ESPECIALLY IN TOLEDO
BEND COUNTRY NORTH INTO I-20 AND MUCH OF NORTH CENTRAL LA INTO
SOUTH CENTRAL AR. LOW LEVEL WIND FLOW IS TO WNW. ISOLD TSTMS COULD
CROP UP...AFFECTING KSHV/KGGG/KLFK/KELD TERMINALS. THE WATER VAPOR
SHOWS A FETCH OF INCREASED MID LEVEL MOISTURE EXTENDING ALONG THE
GULF COAST IN OVER MUCH OF LA. MAY YET SEE AMENDMENTS...FOR NOW
VFR WILL PREVAIL.
/24/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  72 100  71  98  72 /  20  20  20  20  20
MLU  74 101  73  99  68 /  20  20  20  20  20
DEQ  68  99  68  97  63 /   0  10  10  10  10
TXK  70  98  69  97  70 /  20  10  10  10  10
ELD  70  98  68  97  66 /  20  10  10  20  20
TYR  71  99  70  98  71 /  20  20  20  20  20
GGG  71  99  70  98  70 /  20  20  20  20  20
LFK  71  98  70  97  70 /  20  20  20  20  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...HEAT ADVISORY UNTIL 7 PM CDT SUNDAY FOR THE FOLLOWING ZONES:
     LAZ005-006-013-014-018>022.

OK...NONE.
TX...NONE.
&&

03/24
Hazardous weather outlook, Jun 4, 3:52 PM CDT, 1 hour 39 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE SHREVEPORT LA
352 PM CDT SAT JUN 4 2011

ARZ050-051-059>061-070>073-LAZ001>004-010>012-017-OKZ077-TXZ096-097-
108>112-124>126-136>138-149>153-165>167-051100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CAMP-CASS-CHEROKEE-CLAIBORNE-
COLUMBIA-DE SOTO-FRANKLIN-GREGG-HARRISON-HEMPSTEAD-HOWARD-LAFAYETTE-
LITTLE RIVER-MARION-MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NEVADA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UPSHUR-WEBSTER-WOOD-
352 PM CDT SAT JUN 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
AND SOUTHWEST ARKANSAS...NORTHWEST LOUISIANA...SOUTHEAST
OKLAHOMA...AND EAST AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS NORTH CENTRAL AND
NORTHWEST LOUISIANA...AND EAST TEXAS...GENERALLY ALONG AND TO THE
SOUTH OF THE INTERSTATE 20 CORRIDOR DURING THE AFTERNOON AND EARLY
EVENING. THE STORMS THAT DEVELOP WILL MOVE TO THE WEST OR
NORTHWEST...AND WILL BE CAPABLE OF PRODUCING GUSTY WINDS AS THEY
DISSIPATE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE FOUR STATE
REGION...GENERALLY DURING THE AFTERNOONS AND EARLY EVENINGS EACH DAY.
AREAS MAINLY ALONG AND SOUTH OF THE INTERSTATE 20 CORRIDOR...WILL
HAVE THE BETTER CHANCE OF THUNDERSTORMS. THE STORMS THAT DEVELOP
WILL MOVE TO THE WEST OR NORTHWEST...AND WILL BE CAPABLE OF PRODUCING
GUSTY WINDS AS THEY DISSIPATE.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF EMERGENCY MANAGERS...HAM RADIO OPERATORS...AND
STORM SPOTTERS WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT.

LAZ005-006-013-014-018>022-051100-
CALDWELL-GRANT-JACKSON-LA SALLE-LINCOLN-NATCHITOCHES-OUACHITA-
UNION LA-WINN-
352 PM CDT SAT JUN 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
LOUISIANA..

.DAY ONE...THIS AFTERNOON AND TONIGHT...

ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS NORTH CENTRAL AND
NORTHWEST LOUISIANA...AND EAST TEXAS...GENERALLY ALONG AND TO THE
SOUTH OF THE INTERSTATE 20 CORRIDOR DURING THE AFTERNOON AND EARLY
EVENING. THE STORMS THAT DEVELOP WILL MOVE TO THE WEST OR
NORTHWEST...AND WILL BE CAPABLE OF PRODUCING GUSTY WINDS AS THEY
DISSIPATE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

...A HEAT ADVISORY IS IN EFFECT THROUGH SUNDAY AFTERNOON...
VERY WARM AND HUMID CONDITIONS WILL PERSIST THROUGH SUNDAY AFTERNOON
OVER NORTH CENTRAL LOUISIANA...CAUSING HEAT INDEX READINGS IN THE
105 TO 108 RANGE. HEAT INDEX READINGS MAY LOWER SOMEWHAT EARLY NEXT
WEEK.

ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE FOUR STATE
REGION...GENERALLY DURING THE AFTERNOONS AND EARLY EVENINGS EACH DAY.
AREAS MAINLY ALONG AND SOUTH OF THE INTERSTATE 20 CORRIDOR...WILL
HAVE THE BETTER CHANCE OF THUNDERSTORMS. THE STORMS THAT DEVELOP
WILL MOVE TO THE WEST OR NORTHWEST...AND WILL BE CAPABLE OF PRODUCING
GUSTY WINDS AS THEY DISSIPATE.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF EMERGENCY MANAGERS...HAM RADIO OPERATORS...AND
STORM SPOTTERS WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT.

03

In the hours before

Special weather statement, Jun 4, 3:55 PM CDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
355 PM CDT SAT JUN 4 2011

LAZ017-042200-
SABINE-
355 PM CDT SAT JUN 4 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 500 PM CDT...FOR THE FOLLOWING
PARISH...

IN NORTHWEST LOUISIANA...
     SABINE...

INCLUDING THE FOLLOWING LOCATIONS...
     MANY AND ZWOLLE...

AT 354 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR MANY...OR 24 MILES NORTHWEST OF
ANACOCO...MOVING NORTHWEST AT 20 MPH.

WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

03
Special weather statement, Jun 4, 4:38 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
438 PM CDT SAT JUN 4 2011

LAZ001-010-TXZ151-042215-
CADDO-DE SOTO-PANOLA-
438 PM CDT SAT JUN 4 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 515 PM CDT...FOR THE FOLLOWING
COUNTIES AND PARISHES...

IN NORTHEAST TEXAS...
     PANOLA...
IN NORTHWEST LOUISIANA...
     DE SOTO AND CADDO...

INCLUDING THE FOLLOWING LOCATIONS...
     DEBERRY...

AT 438 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 10 MILES EAST SOUTHEAST OF
DEBERRY...OR 19 MILES SOUTHWEST OF SHREVEPORT...MOVING NORTHWEST AT
10 MPH. ANOTHER STRONG THUNDERSTORM WAS INDICATED 4 MILES NORTHWEST
OF LONGSTREET...ALSO MOVING NORTHWEST AT 10 MPH.

WINDS OF 40 TO 45 MPH ARE EXPECTED WITH THESE STORMS.

15

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 1:39 PM CDTHeat AdvisorySHVCaldwell, Grant, Jackson, LaSalle, Lincoln, Natchitoches and 3 more29 hr

Nearby

Severe Thunderstorm Warnings in Louisiana, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.